Publications › Journal article · 2021

Arbitrarily high order structure-preserving algorithms for the Allen-Cahn model with a nonlocal constraint


Q. Hong, Y. Gong, J. Zhao and Q. Wang*

Applied Numerical Mathematics, 170, 321-339, 2021.

Abstract

We develop fully discrete structure-preserving numerical algorithms of arbitrarily high order for the Allen-Cahn model with a nonlocal constraint subject to the Neumann boundary condition. Using the energy quadratization methodology, we reformulate this model into an equivalent system with a quadratic free energy. For the reformulated model, we first apply a Cosine pseudo-spectral approximation in space to arrive at a semi-discrete system that inherits the volume conservation and energy dissipative property; then we use two distinct temporal discretization methods to derive fully discrete schemes of arbitrarily higher order. One is based on the symplectic Runge-Kutta (RK) method and the other is a linearized Runge-Kutta method by the prediction-correction strategy. The fully discrete schemes preserve both volume and the energy dissipative property. In addition, we show that the liner system resulting from the schemes warrants the unique solvability. The schemes can be implemented efficiently using the discrete Cosine transform (DCT). Extensive numerical examples are presented to show the efficiency and accuracy of the newly proposed methods.

Cite

@article{hong2021aho,
  author = {Hong, Q. and Gong, Y. and Zhao, J. and Wang, Q.},
  title = {Arbitrarily high order structure-preserving algorithms for the Allen-Cahn model with a nonlocal constraint},
  journal = {Applied Numerical Mathematics},
  volume = {170},
  pages = {321-339},
  year = {2021},
  doi = {10.1016/j.apnum.2021.08.002},
}

Author marks: * corresponding, △ co-first, ♠ graduate student, ♣ undergraduate student, ♡ postdoc, at the time of the work.